What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 5, 5:55 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 5, 5:55 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
655 AM CDT Sat Sep 5 2020
.Discussion...
Issued at 338 AM CDT SAT SEP 5 2020
Above normal temperatures are expected for the holiday weekend with
an abrupt change in temperature and potential record cold expected
the middle of next week. The surface ridge of high pressure that
brought very comfortable temperatures and humidity to the area has
shifted east. This will allow modest WAA to increase throughout the
day. As such, expect temperatures and humidity to be on the increase
today with highs in the upper 80s to lower 90s. WAA will increase
overnight tonight into Sunday with temperatures further rising into
the low to mid 90s and heat index values in the mid 90s to near 100.
Sunday night into Monday a upper level trough will move from the
Canadian Plains into the northern Great Lakes. This will force a
weak cold front into the area Monday. Models are a little faster
with this front approaching moving into the area earlier on Monday.
This may keep temperatures cooler across the northern CWA where high
are now only expected to reach the upper 70s and lower 80s. South of
the Missouri River highs will still reach the mid to upper 80s. In
addition, a few showers and thunderstorms are expected to develop
during the afternoon. Storms are expected to increase in coverage
and intensity Monday night as a southwesterly low level jet develops
and noses into the area.
Monday night into Tuesday we will see a extreme change in
temperatures. This will come courtesy of a upper level trough
digging into the western Plains. This will tighten up the pressure
gradient behind the cold front (now south of the CWA) and CAA will
increase. That CAA coupled with cloudy skies and continued showers
and thunderstorms due to the persistent southwesterly LLJ will keep
highs in the mid 50s across the northwestern CWA to the lower 70s
across the southern CWA. Depending on how quickly the cold air is
ushered into the area on Tuesday we may break a record for a min max
at KC although likely midnight highs may negate that. Tuesday night
into Wednesday a upper level low will close into the base of the
trough across Colorado. This low will slowly move from eastern
Colorado to eastern Nebraska by Friday. This will keep the area in
an unsettled and unseasonably cool pattern through the remainder of
the work week. Record lows will be challenged on Wednesday and
Thursday and record min max temperatures will be challenged Tuesday
through Thursday.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 652 AM CDT SAT SEP 5 2020
Thunderstorms will remain in the VC of MCI and MKC thru 13Z
however, byd that conds are expected to remain VFR. Expect sct
clouds btn 3-5kft today with sct high clouds tonight. Winds will
be lgt and vrb this morning before becmg S btn 5-10kts today.
Winds tonight will increase out of the south btn 10-15kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...73
Aviation...73
Hazardous weather outlook, Sep 5, 4:13 AM CST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
513 AM CDT Sat Sep 5 2020
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
513 AM CDT Sat Sep 5 2020
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Thunderstorms across portions of far western Missouri and far eastern
Kansas will remain possible through mid morning. No severe storms are
expected at this time.
Hot and humid conditions will develop this afternoon. Heat index
values will reach the mid 90s.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Hot and humid conditions are expected on Sunday. Heat index values
will approach 100 degrees in the afternoon.
Thunderstorms are possible late Monday night into Tuesday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 5, 4:34 AM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
534 AM CDT Sat Sep 5 2020
MOZ037-038-044-051115-
Johnson MO-Lafayette MO-Jackson MO-
534 AM CDT Sat Sep 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
SOUTHEASTERN JACKSON AND JOHNSON COUNTIES UNTIL 615 AM CDT...
At 533 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Tapawingo to near Lake Lotawana to 6
miles east of Lone Jack. Movement was southeast at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Warrensburg, Grain Valley, Oak Grove, Knob Noster, Holden, Lake
Lotawana, Lone Jack, Lake Tapawingo, Leeton, Chilhowee, Kingsville,
Whiteman Afb, Lake Lafayette, Centerview and Tarsney Lakes.
This includes the following highways...
Interstate 70 in Missouri between mile markers 13 and 28.
Interstate 470 between mile markers 11 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3857 9386 3877 9413 3883 9412 3884 9421
3903 9447 3905 9440 3910 9436 3881 9356
3860 9356
TIME...MOT...LOC 1033Z 305DEG 17KT 3900 9435 3894 9420 3887 9406
KurtzSpecial weather statement, Sep 5, 5:39 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
639 AM CDT Sat Sep 5 2020
MOZ037-038-043-044-051230-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
639 AM CDT Sat Sep 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 730 AM CDT...
At 639 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lotawana, moving southeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lee's Summit, Blue Springs, Grain Valley, Pleasant Hill, Oak Grove,
Lake Lotawana, Lone Jack, Lake Tapawingo, Kingsville, Lake Lafayette,
Strasburg, Tarsney Lakes and Pittsville.
This includes the following highways...
Interstate 70 in Missouri between mile markers 19 and 23.
Interstate 470 near mile marker 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3893 9440 3897 9433 3905 9429 3892 9390
3879 9396 3868 9408
TIME...MOT...LOC 1139Z 301DEG 13KT 3894 9428
KurtzSpecial weather statement, Sep 5, 6:30 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
730 AM CDT Sat Sep 5 2020
MOZ037-043-044-051315-
Cass MO-Johnson MO-Jackson MO-
730 AM CDT Sat Sep 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHEASTERN
JACKSON AND WESTERN JOHNSON COUNTIES UNTIL 815 AM CDT...
At 730 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs to Lone Jack to 6 miles north
of Kingsville. Movement was southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lee's Summit, Blue Springs, Warrensburg, Grain Valley, Holden, Lake
Lotawana, Lone Jack, Kingsville, Centerview, Strasburg, Tarsney
Lakes, Pittsville and Quick City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3897 9435 3903 9428 3896 9411 3892 9411
3891 9400 3879 9371 3862 9379 3858 9403
TIME...MOT...LOC 1230Z 318DEG 14KT 3897 9428 3889 9420 3884 9409
KurtzSpecial weather statement, Sep 5, 7:13 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
813 AM CDT Sat Sep 5 2020
MOZ037-038-043-044-051345-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
813 AM CDT Sat Sep 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 845 AM CDT...
At 813 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kingsville, or 7 miles northwest of Holden, moving southeast at 25
mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Oak Grove, Holden, Lake Lotawana, Lone Jack, Kingsville, Bates City,
Strasburg, Tarsney Lakes and Pittsville.
This includes Interstate 70 in Missouri between mile markers 27 and
30.
LAT...LON 3892 9430 3905 9412 3881 9388 3868 9389
3865 9407
TIME...MOT...LOC 1313Z 316DEG 21KT 3881 9406
GranaSpecial weather statement, Sep 5, 7:15 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
815 AM CDT Sat Sep 5 2020
MOZ037-051345-
Jackson MO-
815 AM CDT Sat Sep 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 845
AM CDT...
At 815 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sugar Creek, moving southeast at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Raytown and Sugar Creek.
This includes the following highways...
Interstate 70 in Missouri between mile markers 8 and 17.
Interstate 470 between mile markers 15 and 16.
Interstate 435 between mile markers 60 and 62.
LAT...LON 3908 9451 3912 9446 3906 9430 3897 9441
TIME...MOT...LOC 1315Z 314DEG 13KT 3908 9446
Grana